Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 241, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 22, 2012, 5:25 PM EDT for Hoke County, Moore County, North Carolina. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2012, 5:25 PM EDT (21:25 UTC)
- Expired
- Jul 22, 2012, 6:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Hoke County, NC, Moore County, NC
The radar
The Raleigh/Durham radar (KRAX), 105 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 5:45 PM EDT | HAIL 1 | 2 N Ashley Heights, NC | NICKEL TO QUARTER SIZE HAIL WAS REPORTED NEAR THE INTERSECTION OF EAST INDIANA AVE AND BRIDGEWATER DRIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1359 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 458 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
733
WUUS52 KRAH 222125
SVRRAH
NCC093-125-222215-
/O.NEW.KRAH.SV.W.0241.120722T2125Z-120722T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
525 PM EDT SUN JUL 22 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HOKE COUNTY IN CENTRAL NORTH CAROLINA
SOUTHEASTERN MOORE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 615 PM EDT
* AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER PINEBLUFF...OR 8 MILES SOUTH OF SOUTHERN
PINES...MOVING EAST AT 10 MPH. QUARTER SIZED HAIL AND WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
ABERDEEN...
ASHLEY HEIGHTS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A VEHICLE OR A NEARBY
BUILDING. AS A LAST RESORT...LIE DOWN IN A LOW LYING AREA AND COVER
YOUR HEAD WITH YOUR HANDS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3496 7937 3506 7948 3507 7953 3524 7954
3524 7920 3495 7918
TIME...MOT...LOC 2125Z 273DEG 9KT 3507 7944
$$
ELLIS3 follow-up statements
664
WWUS52 KRAH 222142
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
542 PM EDT SUN JUL 22 2012
NCC093-125-222215-
/O.CON.KRAH.SV.W.0241.000000T0000Z-120722T2215Z/
HOKE NC-MOORE NC-
542 PM EDT SUN JUL 22 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHEASTERN MOORE AND NORTHWESTERN HOKE COUNTIES...
AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR ASHLEY
HEIGHTS...OR 8 MILES SOUTH OF SOUTHERN PINES...MOVING EAST AT 10 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...SILVER CITY AND RAEFORD.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
MOST LIGHTNING STRIKES ENTER THE HOME THROUGH UTILITIES. AVOID USING
ANY DEVICES PLUGGED INTO A WALL INCLUDING CORDED PHONES...COMPUTERS
AND APPLIANCES. ALSO AVOID COMING IN CONTACT WITH RUNNING WATER FROM
SINKS...SHOWERS AND TUBS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3496 7937 3506 7948 3507 7953 3524 7954
3524 7920 3495 7918
TIME...MOT...LOC 2141Z 273DEG 9KT 3507 7939
$$
ELLIS396
WWUS52 KRAH 222151
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
551 PM EDT SUN JUL 22 2012
NCC093-125-222215-
/O.CON.KRAH.SV.W.0241.000000T0000Z-120722T2215Z/
HOKE NC-MOORE NC-
551 PM EDT SUN JUL 22 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHEASTERN MOORE AND NORTHWESTERN HOKE COUNTIES...
AT 549 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM. THIS
STORM WAS LOCATED NEAR ASHLEY HEIGHTS...OR 8 MILES SOUTH OF SOUTHERN
PINES...MOVING EAST AT 10 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... SILVER CITY AND
RAEFORD.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3496 7937 3506 7948 3524 7939 3524 7920
3495 7918
TIME...MOT...LOC 2151Z 273DEG 9KT 3507 7936
$$
ELLIS032
WWUS52 KRAH 222206
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
606 PM EDT SUN JUL 22 2012
NCC093-125-222216-
/O.EXP.KRAH.SV.W.0241.000000T0000Z-120722T2215Z/
HOKE NC-MOORE NC-
606 PM EDT SUN JUL 22 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MOORE AND
NORTHWESTERN HOKE COUNTIES EXPIRES AT 615 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO
MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS
ISSUED.
LAT...LON 3496 7937 3506 7948 3524 7939 3524 7920
3495 7918
TIME...MOT...LOC 2206Z 273DEG 9KT 3507 7931
$$
ELLISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:00 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 22, 3:00 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 300 PM EDT SUN JUL 22 2012 .SYNOPSIS... A RIDGE OF HIGH PRESSURE WILL BUILD WEST OF THE AREA...ALLOWING UPPER LEVEL DISTURBANCES TO TRACK SOUTHEAST THROUGH THE REGION DURING THE WEEK. HOT AND HUMID CONDITIONS WILL OCCUR AS WELL. && .NEAR TERM /THROUGH TONIGHT/... AS OF 300 PM SUNDAY... THE LATEST SURFACE ANALYSIS SHOWED THE SURFACE FRONT OVER THE VIRGINIA BORDER OR NOSING JUST SOUTH...AND THE FRONT MAY BE STARTING TO TO FINALLY WASH OUT AND LIFT SLIGHTLY NORTH AS THERE HAVE BEEN SOME OBSERVATIONS...PARTICULARLY TOWARD THE TRIAD...SHOWING WINDS RETURNING TO A SOUTHERLY COMPONENT. SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED NEAR THE DIFFERENTIAL HEATING BOUNDARY TOWARD THE SOUTHWEST PIEDMONT...SANDHILLS...AND SOUTHERN COASTAL PLAIN WHERE THE SPC MESOANALYSIS INDICATED MLCAPE JUST OVER 2000J/KG. OTHER SCATTERED SHOWERS AND THUNDERSTORMS FORMED CLOSER TO THE SURFACE BOUNDARYIN HIGHER TERRAIN...NEARER WHAT IS LEFT OF AN 850MB TROUGH AND THE UPPER LEVEL TROUGH AND COOLER MID-LEVEL TEMPERATURES. THROUGH THE EVENING...ANTICIPATE GENERALLY SCATTERED SHOWERS AND THUNDERSTORMS ACROSS CENTRAL NORTH CAROLINA...WITH POSSIBLY THE LEAST COVERAGE TOWARD THE NORTHERN COASTAL PLAIN WHERE THE AIR IS MORE STABLE DUE TO THE LOWER CLOUDS ERODING THE LATEST THERE. MLCAPE ON THE SPC MESOANALYSIS IS A RELATIVE MINIMUM THERE... JUST ABOVE 1000J/KG. ISOLATED SEVERE WEATHER IS STILL A POSSIBILITY...THOUGH 0-6KM SHEAR IS WEAK AND...ACCORDING TO THE SPC MESOANALYSIS...DOWNDRAFT CAPE IS A RELATIVE MINIMUM OVER THE STATE. STILL...PRECIPITATION LOADING COULD RESULT IN A BRIEFLY STRONG TO SEVERE DOWNDRAFT. OVERNIGHT...THE NAM AND GFS FORECAST 850MB THETA-E ADVECTION... WITH SLIGHT COOLING ON BUFR SOUNDINGS IN THE LAYER BETWEEN 700MB AND 500MB. WHILE DIURNALLY THE CHANCES FOR PRECIPITATION SHOULD DIMINISH...WILL RETAIN THE SLIGHT CHANCE OF A SHOWER OR THUNDERSTORM OVERNIGHT DUE TO THE MODEST MOISTURE ADVECTION AND COOLING ALOFT. THE LATEST NAM DOES SHOW WEAK SYNOPTIC LIFT OVERNIGHT AS WELL. LOW TEMPERATURES SHOULD BE VERY SIMILAR TO PREVIOUS NIGHTS...70 TO 75...WITH A SPRINKLING OF UPPER 60S. && .SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/... AS OF 300 PM SUNDAY... SIMILAR CONDITIONS TO RECENT DAYS CONTINUE MONDAY...WITH ONE DIFFERENCE EXPECTED TO BE THAT THE WEAK SURFACE BOUNDARY SHOULD EITHER BE ESSENTIALLY WASHED OUT AND/OR LIFTING NORTH. WITH THE 850MB THETA-E ADVECTION EXPECTED OVERNIGHT...A RELATIVE MAXIMUM OF 850MB THETA-E IS FORECAST MONDAY. BOTH THE NAM AND THE GFS FORECAST A MID-LEVEL SHORTWAVE MOVING IN THE NORTHWEST FLOW ALOFT TOWARD CENTRAL NORTH CAROLINA DURING THE AFTERNOON...COINCIDENT WITH A WEAK 500MB JETLET AROUND 30KT AND WEAK DIFFLUENCE ALOFT. 1000-500MB LAPSE RATES ARE FORECAST TO BE JUST SHY OF 7C/KM...AND WHILE A STRONG SURFACE FEATURE TO HELP GENERATE DEEP CONVECTION SEEMS LACKING... THE PIEDMONT TROUGH ITSELF MAY BE SUFFICIENT TO PROVIDE SCATTERED THUNDERSTORMS IN THE AFTERNOON THROUGH THE EVENING. DOWNDRAFT CAPE IS ONCE AGAIN FORECAST TO BE LIMITED...BUT AN ISOLATED SEVERE STORM DUE TO DAMAGING WIND CANNOT BE RULED OUT. 1000-850MB THICKNESSES ARE SUPPORTIVE OF WARMER MOS GUIDANCE TEMPERATURES FOR HIGHS MONDAY... WITH A DEFINITE LEAN TOWARD THE BIASED CORRECTED MOS GUIDANCE READINGS WHICH HAVE BEEN DIFFICULT TO BEAT AT TIMES...WITH HIGHS MOSTLY 93 TO 96. OVERNIGHT MONDAY...DEEP CONVECTION SHOULD DIMINISH DIURNALLY AS LIFT DECREASES...ALONG WITH BUFR SOUNDINGS SHOWING THE AIR MASS BECOMING MORE STABLE WITH SLIGHT COLUMN WARMING ALOFT. THE NAM FORECASTS THE POTENTIAL FOR A DISTURBANCE IN THE NORTHWEST FLOW APPROACHING CENTRAL NORTH CAROLINA LATE AT NIGHT...WITH BETTER THAN MODEST UPPER-LEVEL DIVERGENCE AND ENHANCED 850MB CONVERGENCE APPROACHING CENTRAL NORTH CAROLINA FROM THE NORTHWEST LATE. THE GFS SHOWS SOMETHING SIMILAR...JUST DELAYED UNTIL AFTER MONDAY NIGHT. HOW THIS COULD EVOLVE IS CERTAINLY DIFFICULT TO DETERMINE...BUT WILL NOTE JUST A SLIGHT CHANCE OF A THUNDERSTORM MAINLY WEST AND NORTH OF THE TRIANGLE LATE AT NIGHT MONDAY. OVERNIGHT LOWS MONDAY NIGHT...WITH A TIGHTER GRADIENT AND A LITTLE MORE WIND THAN SHOULD BE THE CASE TONIGHT...A COUPLE OF DEGREES ON AVERAGE WARMER THAN TONIGHT... LOWER TO MID 70S. -DJF STRONG HIGH PRESSURE IN THE MID-UPPER LEVELS OF THE ATMOSPHERE PROJECTED TO BE CENTERED OVER THE MID SOUTH AND EXTEND NW-SE. MEANWHILE BROAD UPPER TROUGH OVER THE CANADIAN MARITIMES AND NEW ENGLAND WILL AMPLIFY/DIG SOUTHWARD IN RESPONSE TO A S/W CROSSING THE NORTHERN LAKES-SOUTHERN ONTARIO. THE CIRCULATION AROUND THE UPPER RIDGE AND AMPLIFYING TROUGH WILL RESULT IN NW ALOFT FROM THE SOUTHERN LAKES/OH VALLEY INTO THE CAROLINAS. TAIL END OF THE S/W RESPONSIBLE FOR THE AMPLIFICATION OF THE UPPER TROUGH WILL BRUSH VA INTO NE NC LATE TUE INTO TUE NIGHT. THIS FEATURE INTERACTING WITH THE AVAILABLE MOISTURE AND POTENTIAL INSTABILITY SHOULD TRIGGER/SUSTAIN ISOLATED-SCATTERED CONVECTION...MAINLY ACROSS THE NORTH HALF BY LATE TUESDAY AFTERNOON OR TUESDAY EVENING. EXPECT CONVECTION TO BETTER ORGANIZED WELL NORTH OF OUR NORTHERN COUNTIES (ACROSS NORTHERN VA INTO SOUTHERN PA AS THIS REGION WILL BE ON THE SOUTH END OF MID LEVEL FLOW 40-50KTS). STILL...LOW LEVEL LAPSE RATES NEAR 9 DEG C SUGGEST POSSIBILITY OF STRONG WIND GUSTS WITH ANY CONVECTION THAT DEVELOPS. PROXIMITY OF OUTFLOW BOUNDARIES AND AVAILABLE MOISTURE/INSTABILITY WARRANT THE MENTION OF A SLIGHT CHANCE POP OVERNIGHT TUESDAY ACROSS THE NORTH. WEDNESDAY...A SERIES OF WEAK PERTURBATIONS IN THE NW FLOW ALOFT COUPLED WITH A MODERATELY MOIST AND SLIGHTLY UNSTABLE AIR MASS WILL SUPPORT THE DEVELOPMENT OF SCATTERED CONVECTION...ESPECIALLY DURING THE HEAT OF THE DAY. PLAN TO MAINTAIN CHANCE POPS FROM PREVIOUS THOUGH POP MAY NEED TO BE INCREASED IN LATER FORECAST ISSUANCE ONCE IT BECOMES MORE CLEAR THE TIMING/STRENGTH OF DISTURBANCES ALOFT AND EVIDENCE/POSITION OF ANY OUTFLOW BOUNDARIES FROM THE PREVIOUS DAY'S CONVECTION. LOW LEVEL THICKNESSES AVERAGE ABOUT 15M ABOVE NORMAL...SUPPORTIVE OF AFTERNOON TEMPS IN THE LOWER 90S NW PIEDMONT TO THE MID 90S ELSEWHERE. THESE TEMPS COMBINED WITH DEWPOINTS NEAR 70-LOWER 70S EQUATES TO HEAT INDICES 101-105 OVER MOST OF THE REGION EXCLUDING THE NW PIEDMONT. THICKNESSES LOWER A TAD WEDNESDAY THOUGH 850MB TEMPS STILL PROJECTED TO BE CLOSE TO 20 DEG C. SHADED MAX TEMPS A DEGREE OR TWO LOWER FROM TUESDAY'S MAX THOUGH POTENTIAL FOR TEMPS TO BE ANOTHER 3-5 DEGREES COOLER OVER THE NORTH IF LATE TONIGHT CONVECTION OCCURS AND ITS ASSOCIATED CLOUDINESS LINGERS WELL INTO WEDNESDAY MORNING. MIN TEMPS 70-75. -WSS && .LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 300 PM SUNDAY... BROAD UPPER RIDGE WILL EXTEND ACROSS THE SE U.S. ON THU. RESULTANT WLY FLOW OVER CENTRAL NC WILL MAINTAIN HOT CONDITIONS WITH A 1-IN-3 CHANCE OF AFTERNOON-EVENING CONVECTION ALONG A WEAK SURFACE TROUGH OVER THE REGION. HEIGHTS LOWER FRIDAY INTO SATURDAY AS UPPER TROUGH OVER THE NE U.S. BEGINS TO AMPLIFY IN RESPONSE TO A DECENT S/W CROSSING THE NORTHERN HIGH PLAINS INTO THE GREAT LAKES-LOWER OH VALLEY. THIS MID LEVEL FEATURE SHOULD SHARPEN THE SURFACE TROUGH OVER OUR REGION. THIS IN TURN SHOULD CAUSE SLIGHTLY BETTER CONFLUENCE..AND WHEN COUPLED WITH THE AVAILABLE MOISTURE/INSTABILITY...SHOULD TRANSLATE TO A HIGHER THREAT FOR SCATTERED CONVECTION EACH DAY. BY SUNDAY BASE OF UPPER TROUGH PROJECTED TO DRIFT EAST WHICH SHOULD RESULT IN A DECREASE IN CONVECTIVE COVERAGE. PROJECTED LOW LEVEL THICKNESSES REMAIN 10 TO AS MUCH AS 20M ABOVE NORMAL...SUGGESTING MAX TEMPS 3-6 DEGREES ABOVE NORMAL. THIS WOULD SUPPORT MAX TEMPS IN THE MID 90S FOR MOST OF CENTRAL NC THU-SUN THOUGH CONVECTIVE CLOUD DEBRIS AND CONVECTION INITIATION WILL PLAY A ROLE IN DETERMINING HOW HOT IT WILL GET. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AS OF 142 PM SUNDAY... THE LATEST VISIBLE SATELLITE IMAGE SHOWED THE LOW CLOUDS RAPIDLY ERODING FROM THE SOUTHEAST...SUCH THAT AT LEAST LOW VFR OR HIGH MVFR CONDITIONS OUTSIDE OF SHOWERS AND THUNDERSTORMS SHOULD RETURN TO ALL TAF SITES BY 19Z OR 20Z. SHOWERS AND THUNDERSTORMS WERE BEGINNING TO DEVELOP ALONG A DIFFERENTIAL HEATING BOUNDARY WHERE THE SOUTHERN EDGE OF THE CLOUD LINE WAS DURING THE MORNING...AND THESE SHOULD AFFECT KFAY WITH OTHER SHOWERS AND THUNDERSTORMS NEAR THE MAIN... WEAK SURFACE FRONT MOVING IN FROM THE WEST THROUGH THE TRIAD...AND INTO THE TRIANGLE AND TOWARD KRWI DURING THE AFTERNOON AND EARLY EVENING. OVERNIGHT THROUGH MONDAY MORNING...MOSTLY VFR CONDITIONS ARE EXPECTED...WITH THE CONFIDENCE IN ANY LOW CLOUDS LESS THAN THE LAST COUPLE OF NIGHTS BASED ON THE OUTPUT OF MODEL SOUNDINGS...AND THE SREF PROBABILITIES OF SUCH BEING THE LOWEST OF THE LAST COUPLE OF DAYS. DURING MONDAY MORNING...SOUTHWEST OR WEST-SOUTHWEST SURFACE WINDS SHOULD SHOW SOME GUSTS IN THE LOWER TO MID TEENS KNOTS WITH MIXING. BEYOND THE 18Z VALID TAF PERIOD...ISOLATED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED MONDAY...AND THEN CHANCES FOR SHOWERS AND THUNDERSTORMS AS WELL AS THEIR ADVERSE AVIATION CONDITIONS GRADUALLY INCREASE DURING THE WEEK IN THE HOT AND HUMID AIR MASS...WITH LIFT ASSISTED BY UPPER-LEVEL DISTURBANCES. AVIATION INTERESTS SHOULD NOTE THAT MONDAY NIGHT...WINDS OFF OF THE SURFACE ARE FORECAST TO INCREASE TO AT LEAST AROUND 30 KNOTS AS THE OVERALL GRADIENT INCREASES...THOUGH THESE SUCH WINDS SHOULD BE THE STRONGEST NOCTURNAL WINDS TO OCCUR JUST OFF OF THE SURFACE OUTSIDE OF DEEP CONVECTION DURING THE WEEK...WITH THE POSSIBLE EXCEPTION OF OVERNIGHT THURSDAY. THE CHANCES FOR LATE NIGHT AND MORNING LOW CLOUDS SHOULD ALSO INCREASE WITH THE CHANCES FOR SHOWERS AND STORMS. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...SEC/DJF NEAR TERM...DJF SHORT TERM...DJF/WSS LONG TERM...WSS AVIATION...DJF
Hazardous weather outlook, Jul 22, 3:30 PM EDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 330 PM EDT SUN JUL 22 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-231930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 330 PM EDT SUN JUL 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THROUGH THE EVENING. ISOLATED STORMS COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. HAIL TO THE SIZE OF QUARTERS IS ALSO POSSIBLE...ALONG WITH HEAVY RAIN RESULTING IN THE POSSIBILITY OF LOCALIZED FLOODING IN URBAN AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SEVERE WEATHER WILL BE POSSIBLE EACH AFTERNOON AND EVENING DURING THE WEEK AS NORTHWEST FLOW ALOFT BECOMES ESTABLISHED OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. YOUR REPORTS AND SERVICE ARE APPRECIATED. DJF
In the hours before
Special weather statement, Jul 22, 3:09 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
309 PM EDT SUN JUL 22 2012
NCZ083-222015-
ANSON-
309 PM EDT SUN JUL 22 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS ANSON COUNTY THROUGH 415 PM
EDT...
AT 309 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PEACHLAND...OR ABOUT 10 MILES WEST OF WADESBORO...MOVING EAST AT 15
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WADESBORO...
LILESVILLE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3506 8030 3521 8026 3515 8022 3517 8020
3515 8016 3517 8016 3519 8011 3512 8007
3509 8002 3511 7992 3507 7991 3505 7988
3501 7990 3498 7987 3490 7985 3485 7990
3481 7992 3481 8032
TIME...MOT...LOC 1909Z 281DEG 11KT 3497 8023
ELLISSpecial weather statement, Jul 22, 3:24 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
324 PM EDT SUN JUL 22 2012
NCZ073>075-083>086-222030-
ANSON-HOKE-MONTGOMERY-MOORE-RICHMOND-SCOTLAND-STANLY-
324 PM EDT SUN JUL 22 2012
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS STANLY...SCOTLAND...
RICHMOND...MOORE...MONTGOMERY...ANSON AND HOKE COUNTIES THROUGH 430
PM EDT...
AT 323 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN 6 MILES WEST OF NORWOOD...OR ABOUT 11 MILES
SOUTH OF ALBEMARLE...MOVING EAST AT 15 MPH.
SOME LOCATIONS IMPACTED INCLUDE...WADESBORO...NORWOOD...MOUNT
GILEAD...TROY...RAEFORD...AND CARTHAGE.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3524 8048 3551 8029 3552 7935 3549 7934
3547 7936 3535 7927 3531 7919 3527 7922
3519 7910 3513 7911 3495 7903 3483 7919
3483 7934 3477 7933 3463 7946 3480 7968
3481 8032 3519 8029 3516 8035 3518 8048
TIME...MOT...LOC 1923Z 277DEG 12KT 3521 8020
ELLISSpecial weather statement, Jul 22, 3:47 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
347 PM EDT SUN JUL 22 2012
NCZ021-022-222045-
FORSYTH-GUILFORD-
347 PM EDT SUN JUL 22 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN GUILFORD AND
FORSYTH COUNTIES THROUGH 445 PM EDT...
AT 345 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BELEWS CREEK...OR ABOUT OVER WALNUT COVE...MOVING SOUTHEAST AT 15
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BELEWS CREEK...
STOKESDALE...SUMMERFIELD.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3626 8017 3626 7980 3625 7976 3624 7975
3611 7980 3619 8019
TIME...MOT...LOC 1945Z 289DEG 12KT 3629 8008
22Special weather statement, Jul 22, 4:08 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 408 PM EDT SUN JUL 22 2012 NCZ042-073>078-083>086-088-089-222115- JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...SMITHFIELD...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 408 PM EDT SUN JUL 22 2012 ...SCATTERED STRONG THUNDERSTORMS WILL MOVE ACROSS THE SOUTHWEST PIEDMONT...SANDHILLS...AND SOUTHERN COASTAL PLAIN AT LEAST THROUGH 500 PM EDT... AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED STRONG THUNDERSTORMS EXTENDING FROM NEAR WADESBORO AND ALBEMARLE EAST THROUGH THE FAYETTEVILLE AREA...TO NEAR GOLDSBORO. ALL OF THE STORMS WERE MOVING EAST AT AROUND 15 MPH. WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE...ALONG WITH SMALL HAIL. AS THUNDERSTORMS MOVE NEARBY OR OVERHEAD...BE SURE TO SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. IF YOU ARE CAUGHT OUTSIDE... REMEMBER THAT TREES DO NOT OFFER ANY PROTECTION FROM LIGHTNING. WIND GUSTS CAN BLOW AROUND LIGHTWEIGHT OBJECTS LEFT OUTDOORS. PERSONS DRIVING SHOULD BE ON THE LOOKOUT FOR BRIEFLY HEAVY RAIN... BEING SURE TO SLOW DOWN IN HEAVY RAIN TO AVOID HYDROPLANING. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION. DJF
Special weather statement, Jul 22, 4:58 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
458 PM EDT SUN JUL 22 2012
NCZ074-222200-
MONTGOMERY-
458 PM EDT SUN JUL 22 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS MONTGOMERY COUNTY THROUGH
600 PM EDT...
AT 458 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
WEST OF TROY...MOVING EAST AT 5 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...MORROW MOUNTAIN AND
TROY.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3551 7988 3551 7977 3548 7977 3530 7971
3527 7971 3523 7967 3521 8007 3524 8010
3529 8010 3536 8007 3537 8005 3540 8009
3545 8011
TIME...MOT...LOC 2058Z 252DEG 4KT 3536 8002
22Special weather statement, Jul 22, 5:00 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
500 PM EDT SUN JUL 22 2012
NCZ075-077-086-088-222200-
CUMBERLAND-HARNETT-HOKE-MOORE-
500 PM EDT SUN JUL 22 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS HARNETT...MOORE...CUMBERLAND
AND HOKE COUNTIES THROUGH 600 PM EDT...
AT 500 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 13 MILES
WEST OF POPE AFB...OR ABOUT 10 MILES EAST OF SOUTHERN PINES...MOVING
EAST AT 10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE POPE AFB...AND...FORT
BRAGG.
HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 41 AND 65.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3491 7894 3496 7904 3502 7907 3505 7922
3517 7933 3521 7925 3527 7922 3529 7893
3520 7863 3520 7865 3517 7863 3512 7864
3509 7867 3499 7865 3486 7850 3483 7890
TIME...MOT...LOC 2100Z 278DEG 7KT 3517 7923
ELLISThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:34 PM EDT | Special Weather Statement | RAH | Randolph | 41 min |
| Jul 21, 8:40 PM EDT | Areal Flood Advisory | RAH | Randolph | 52 min |
| Jul 21, 8:47 PM EDT | Areal Flood Advisory | RAH | Wake | 44 min |
| Jul 21, 8:51 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 24 min |
| Jul 21, 9:16 PM EDT | Special Weather Statement | RAH | Chatham, Wake | 59 min |
| Jul 21, 9:45 PM EDT | Special Weather Statement | RAH | Orange | 45 min |
| Jul 22, 12:08 AM EDT | Special Weather Statement | RAH | Alamance | 37 min |
| Jul 22, 12:43 AM EDT | Areal Flood Advisory | RAH | Alamance, Orange | 107 min |
| Jul 22, 12:50 AM EDT | Special Weather Statement | RAH | Alamance, Orange | 40 min |
| Jul 22, 2:22 AM EDT | Special Weather Statement | RAH | Wilson | 38 min |
| Jul 22, 3:03 AM EDT | Special Weather Statement | RAH | Wayne | 42 min |
| Jul 22, 3:16 AM EDT | Areal Flood Advisory | RAH | Johnston, Wayne, Wilson | 2 hr |
| Jul 22, 3:27 AM EDT | Special Weather Statement | RAH | Wake | 63 min |
| Jul 22, 3:51 AM EDT | Areal Flood Advisory | RAH | Wake | 100 min |
| Jul 22, 4:26 AM EDT | Special Weather Statement | RAH | Wake | 49 min |
| Jul 22, 4:43 AM EDT | Special Weather Statement | RAH | Franklin | 47 min |
| Jul 22, 1:56 PM EDT | Special Weather Statement | RAH | Cumberland | 64 min |
| Jul 22, 2:58 PM EDT | Special Weather Statement | RAH | Cumberland | 62 min |
| Jul 22, 3:09 PM EDT | Special Weather Statement | RAH | Anson | 66 min |
| Jul 22, 3:24 PM EDT | Special Weather Statement | RAH | Anson, Hoke, Montgomery, Moore, Richmond, Scotland and 1 more | 66 min |
| Jul 22, 3:28 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 32 min |
| Jul 22, 3:47 PM EDT | Special Weather Statement | RAH | Guilford | 58 min |
| Jul 22, 4:46 PM EDT | Areal Flood Advisory | RAH | Cumberland, Harnett, Hoke, Moore | 86 min |
| Jul 22, 4:58 PM EDT | Special Weather Statement | RAH | Montgomery | 62 min |
| Jul 22, 5:00 PM EDT | Special Weather Statement | RAH | Cumberland | 60 min |
| Jul 22, 5:45 PM EDT | Special Weather Statement | RAH | Sampson | 60 min |
| Jul 22, 6:17 PM EDT | Special Weather Statement | RAH | Hoke | 58 min |
| Jul 22, 6:39 PM EDT | Special Weather Statement | RAH | Wake | 66 min |
| Jul 22, 6:53 PM EDT | Special Weather Statement | RAH | Johnston | 67 min |
| Jul 22, 7:32 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 30 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.